MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER¿ NAV DS BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC EZ STEER¿ NAV DS BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number BN7TCDF8L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); No Code Available (3191)
Date of Event 02/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was discarded, therefore no product failure analysis can be conducted and device malfunction cannot be confirmed.Since no lot number was provided, no device history record (dhr) review could be performed.Concomitant products: carto 3 system (model#: fg54000, serial#: (b)(4)).Smartablate generator (model#: m490007, serial#: (b)(4)).Smartablate pump (model#: m490008, serial#: (b)(4)).Coronary sinus catheter (model#: bd710df282ct, lot#: unknown).St.Jude medical sr0 sheath (model#: unknown, lot#: unknown).(b)(4).
 
Event or Problem Description
It was reported that a female patient underwent a cavotricuspid isthmus (cti) ablation procedure for atrial flutter with an ez steer¿ nav ds bi-directional electrophysiology catheter and suffered a cardiac tamponade requiring surgical intervention.During cti ablation, the patient became hypotensive and exhibited a vasovagal-like reaction.Remainder of procedure was aborted.On post-procedure day 1, the patient became hemodynamically unstable, reporting nausea and a sore throat, however was competent.A pericardial effusion was detected via echocardiogram and a pericardial window was performed.Patient was reported to be in stable condition on anti-arrhythmic agents.It is believed the patient required extended hospitalization due to the event, however it is not confirmed.Location of the injury and cause is unknown.There were no patient factors cited that may have contributed to the adverse event.Initially, the physician suspected the hypotension was secondary to a vagal response and later discovered the effusion.Location and cause of the pericardial effusion has not been established.No transseptal puncture was performed.Sheath used was a st.Jude medical sr0.Generator was set on temperature control mode at 60°c and 70 watts.Temperature cut-off was 95°c.Minimum impedance cut-off was 50 ohms and maximum impedance cut-off was 250 ohms.Impedance spike cut-off feature was not used.Maximum impedance was approximately 125 ohms.Maximum temperature was 69.5°c.Maximum power was 73 watts.Power was not titrated, as temperature control mode was in use.Overall ablation time was 10 minutes and 2 seconds.Last ablation cycle time was 1 minute and 35 seconds.Patient did not receive anticoagulants during the procedure, as this was an atrial flutter ablation.

Brand Name
EZ STEER¿ NAV DS BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key7292603
Report Number2029046-2018-01264
Device Sequence Number13710320
Product Code OAD
UDI-Device Identifier10846835003000
UDI-Public10846835003000
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P010068/S6
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberBN7TCDF8L
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 02/02/2018
Initial Report FDA Received Date02/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;